Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 11, NWS Austin/San Antonio, TX

December 23, 200933 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Dec 23, 2009, 3:41 PM CST for 33 counties in Texas. It took effect at Dec 24, 2009, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2009, 3:41 PM CST (21:41 UTC)
In effect from
Dec 24, 2009, 8:00 AM CST
Expired
Dec 24, 2009, 6:00 PM CST
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 232141
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CST WED DEC 23 2009

...A WIND ADVISORY IS IN EFFECT FROM 9 AM UNTIL 6 PM CST THURSDAY
FOR MUCH OF SOUTH CENTRAL TEXAS...

.AN UPPER LOW AND COLD FRONT WILL BRING STRONG NORTHWEST WINDS ON
THURSDAY. WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ARE
EXPECTED THROUGHOUT THE AFTERNOON. DRIVERS TRAVELING FOR THE
HOLIDAY WEEKEND SHOULD USE ADDITIONAL CAUTION...ESPECIALLY THOSE
IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND HOLIDAY YARD
DECORATIONS SHOULD BE TIED DOWN AND SECURED. 

TXZ171>173-186>194-204>209-219>225-240545-
/O.NEW.KEWX.WI.Y.0011.091224T1500Z-091225T0000Z/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PEARSALL...
PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO...
HALLETTSVILLE
341 PM CST WED DEC 23 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST
THURSDAY. 

AN UPPER LOW AND COLD FRONT WILL BRING STRONG NORTHWEST WINDS ON
THURSDAY. WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ARE
EXPECTED THROUGHOUT THE AFTERNOON. DRIVERS TRAVELING FOR THE
HOLIDAY WEEKEND SHOULD USE ADDITIONAL CAUTION...ESPECIALLY THOSE
IN HIGH PROFILE VEHICLES. OUTDOOR FURNITURE AND HOLIDAY YARD
DECORATIONS SHOULD BE TIED DOWN AND SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KEWX 240958
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
358 AM CST THU DEC 24 2009

...A WIND ADVISORY IS IN EFFECT TODAY FOR ALL OF SOUTH CENTRAL
TEXAS...

.A STRONG UPPER LOW MOVING ACROSS TEXAS WILL BRING STRONG
NORTHWEST WINDS TODAY. WINDS OF 25 TO 35 MPH WILL GUST TO 35 TO
45 MPH...ESPECIALLY DURING THE EARLY AFTERNOON HOURS. WINDS WILL
DIMINISH SLIGHTLY AFTER SUNSET...WITH A FEW GUSTS TO AROUND 30 MPH
STILL POSSIBLE THIS EVENING. THE STRONG WINDS WILL MAKE FOR
DANGEROUS HOLIDAY TRAVEL CONDITIONS.

TXZ183>185-202-203-217-218-228-242200-
/O.EXB.KEWX.WI.Y.0011.091224T1400Z-091225T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...UVALDE...EAGLE PASS...CRYSTAL CITY...
CARRIZO SPRINGS
358 AM CST THU DEC 24 2009

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

AN UPPER LOW OVER TEXAS WILL BRING STRONG NORTHWEST WINDS TODAY.
WINDS OF 25 TO 35 MPH WILL GUST TO 35 TO 45 MPH...ESPECIALLY
DURING THE EARLY AFTERNOON HOURS.

TRAVELERS FOR THE HOLIDAY WEEKEND SHOULD USE EXTRA CAUTION...
ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. OUTDOOR
FURNITURE AND HOLIDAY YARD DECORATIONS SHOULD BE TIED DOWN AND
SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. 

&&

$$

TXZ171>173-186>194-204>209-219>225-242200-
/O.EXT.KEWX.WI.Y.0011.091224T1400Z-091225T0000Z/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PEARSALL...
PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO...
HALLETTSVILLE
358 AM CST THU DEC 24 2009

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

AN UPPER LOW OVER TEXAS WILL BRING STRONG NORTHWEST WINDS TODAY.
WINDS OF 25 TO 35 MPH WILL GUST TO 35 TO 45 MPH...ESPECIALLY
DURING THE EARLY AFTERNOON HOURS.

TRAVELERS FOR THE HOLIDAY WEEKEND SHOULD USE EXTRA CAUTION...
ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. OUTDOOR
FURNITURE AND HOLIDAY YARD DECORATIONS SHOULD BE TIED DOWN AND
SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.  

&&

$$
000 
WWUS74 KEWX 242059
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CST THU DEC 24 2009

...A WIND ADVISORY IS IN EFFECT TODAY FOR ALL OF SOUTH CENTRAL
TEXAS UNTIL 6 PM...

.A POTENT UPPER LOW MOVING ACROSS TEXAS HAS BROUGHT STRONG NORTHWEST
WINDS TODAY. WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
THROUGH LATE THIS AFTERNOON. WINDS WILL DIMINISH SLIGHTLY AFTER
SUNSET...WITH A FEW GUSTS TO AROUND 30 MPH STILL POSSIBLE THIS
EVENING. THE STRONG WINDS WILL MAKE FOR DANGEROUS HOLIDAY TRAVEL
CONDITIONS.

TXZ171>173-183>194-202>209-217>225-228-250000-
/O.CON.KEWX.WI.Y.0011.000000T0000Z-091225T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
259 PM CST THU DEC 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

TRAVELERS FOR THE HOLIDAY WEEKEND SHOULD USE EXTRA CAUTION...
ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Dec 23, 11:34 AM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Dec 23, 11:34 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 AM CST WED DEC 23 2009

.DISCUSSION...
SEE AVIATION SECTION.

&&

.AVIATION...
A MIX OF MVFR AND VFR CIGS WILL IMPROVE TO ALL VFR AT I-35
TERMINALS THIS AFTERNOON. VLIFR CONDITIONS AT KDRT WILL IMPROVE
RAPIDLY TO VFR BETWEEN 20-21Z. A COLD FRONT WILL PUSH THROUGH
KDRT NEAR 03Z...AND THROUGH I-35 TERMINALS AROUND 05Z. A ROUND OF
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT AND REDUCE
VSBYS/CIGS TO THE MVFR CATEGORY. A MODERATE SOUTHERLY LOW LEVEL
FLOW WILL SHIFT TO THE NW WITH THE FRONT AND INCREASE THURSDAY
WITH SURFACE WINDS GUSTS FORECAST BETWEEN 30-35 MPH.

&&

.PREV DISCUSSION... /ISSUED 1031 AM CST WED DEC 23 2009/

DISCUSSION...
SOUTHERLY WINDS WILL CONTINUE TO ENABLE GOOD WARM AIR ADVECTION
THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. SCATTERED
SHOWERS WILL CONTINUE TO DEVELOP ACROSS EAST TEXAS AND WILL GRADUALLY
DEVELOP FURTHER WEST THROUGHOUT THE DAY. MOST OF THE ACTIVITY THIS
AFTERNOON WILL BE EAST OF HIGHWAY 281 BUT COULD SEE A FEW ISOLATED
SHOWERS ACROSS THE RIO GRANDE PLAINS. BEST AREAL COVERAGE OF SHOWERS
AND THUNDERSTORMS WILL BE OVERNIGHT. HAVE ADJUSTED AFTERNOON HIGHS
UP BY A FEW DEGREES MAINLY ACROSS THE EASTERN HALF OF THE CWA AS
TEMPERATURES HAVE RISEN QUICKER THAN PREVIOUSLY ANTICIPATED. NEW
ZONES OUT SHORTLY.

PREV DISCUSSION... /ISSUED 553 AM CST WED DEC 23 2009/

AVIATION...
WIDESPREAD STRATUS AND PATCHY BR/FG COVER SOUTH CENTRAL TEXAS AND
THE HILL COUNTRY. MOST CIGS AND VSBYS WILL BE MVFR, EXCEPT IFR OR
WORSE WILL BE OUT WEST AND IN THE FAR EAST. LIFR/VLIFR VSBYS WILL
PERSIST WEST OF A KJCT TO KERV TO KUVA TO MMPG LINE. CIGS AND
VSBYS WILL LIFT MOST AREAS TO VFR AS BR/FG DISSIPATES AND CLOUDS
BECOME SCT LATE MORNING AND AFTERNOON. A FEW SHRA CAN BE EXPECTED
ACROSS EASTERN AREAS TODAY. A COLD FRONT AND UPPER TROUGH MOVE
THROUGH THE AREA TONIGHT WITH A PERIOD OF MVFR CIGS AND VSBYS IN
SHRA/TSRA. SKIES WILL BECOME VFR WITH FEW CLOUDS LATE TONIGHT INTO
THURSDAY. SLY WINDS 5 TO 15 KTS TODAY INTO THIS EVENING WILL SHIFT
TO NWLY 10 TO 20 KTS WITH GUSTS TO 30 KTS OVERNIGHT INTO THURSDAY
WITH THE FRONTAL PASSAGE.

PREV DISCUSSION... /ISSUED 453 AM CST WED DEC 23 2009/

DISCUSSION...
UPPER LOW CENTERED OVER THE 4 CORNERS REGION EARLY THIS MORNING
WITH A LARGE DRY SLOT FEATURE OVER TX LIMITING RAIN POTENTIAL AND
ENHANCING MORNING FOG IN A FEW SPOTS EARLY TODAY. THE MOISTURE
DOES NOT REALLY GET A CHANCE TO FILL BACK INTO THE AREA UNTIL
LATE IN THE AFTERNOON...AND THE CHANCE POPS FOR THE AFTERNOON OVER
EASTERN COUNTIES REFLECT THE POTENTIAL OF MAINLY STREAMER SHOWERS
AND A FEW STORMS GETTING STARTED BEFORE SUNDOWN. THE WEAK MOISTURE
FIELD COULD SUPPORT A FEW SMALL HAIL PRODUCING STORMS AS THE
UPPER LEVEL TROUGH APPROACHES THIS EVENING. HOWEVER...WEAK LOW
LEVEL WIND SHEAR AND LIMITED MOISTURE IS EXPECTED TO RESULT IN
MOSTLY WEAKER STORMS WITH THE STRONGER ACTIVITY POSSIBLE TO THE
NORTH AND EAST. THE BEST RAIN CHANCES ARE FROM 9 PM TO 3 AM WITH
THE PACIFIC FRONT STILL EXPECTED TO SWEEP QUICKLY THROUGH THE
METRO AREAS AROUND MIDNIGHT.

THE SHARP TROUGH WILL BE JUST EAST OF THE FORECAST AREA BY 15Z
THURSDAY WHEN THE STRONGEST POST-FRONTAL WINDS ARE EXPECTED. SOME
OF THE WINDS COULD BRIEFLY APPROACH WIND ADVY CRITERIA IN
LOCALIZED AREAS DURING THIS TIME. DOWNSLOPING WINDS WILL HELP MODIFY
TEMPS AND LOWER RH VALUES LATE IN THE DAY WHEN WINDS BEGIN TO
SUBSIDE. BRIEF ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE IN
THE MID AFTERNOON AROUND EAGLE PASS AND CARRIZO SPRINGS AREAS...
BUT COLD AIR ADVECTION SHOULD KEEP MOST RH VALUES IN THE UPPER 20S
OR HIGHER.

THE SHARP UPPER THROUGH ROTATES N INTO THE CENTRAL PLAINS...
MERGING WITH ANOTHER CHUNK OF ENERGY TO DEEPEN INTO A LARGE AND
STRONG UPPER LOW THAT IS SLOW TO MOVE EAST FOR THE WEEKEND. THIS
STORM SYSTEM WILL LIKELY ADD SOME SNOW COVER OVER THE CENTRAL PLAINS
TO ENHANCE COLD AIR ADVECTION ON CHRISTMAS DAY. COOLER THAN GFS
GUIDANCE TEMPS WERE FAVORED FOR THIS WEEKEND. FREEZING MORNING
TEMPS WILL BE POSSIBLE EACH MORNING FRIDAY THROUGH SUNDAY WITH
PROBABLY THE COLDEST AIR ON SATURDAY MORNING. MODELS HAVE BEEN
CONSISTENT WITH KEEPING PRECIP OUT OF THE REGION DURING THIS COLD
PERIOD DESPITE A FAIRLY UNSTABLE ZONAL FLOW PATTERN ALOFT. TEMPS
ARE EXPECTED TO MODERATE INTO EARLY NEXT WEEK WHEN A DISTURBANCE
IS EXPECTED TO SUPPORT A CHILLY OVERRUNNING RAIN SCENARIO TUESDAY
INTO WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  46  60  34  50 /  30  50  10  -   10
AUSTIN BERGSTROM INTL AIRPORT  74  47  60  30  52 /  30  50  10  -   10
NEW BRAUNFELS MUNI AIRPORT     75  46  62  32  54 /  20  50  10  -   10
BURNET MUNI AIRPORT            71  43  54  29  48 /  20  50  10  -   10
DEL RIO INTL AIRPORT           70  44  64  35  55 /  10  20   0   0  -
GEORGETOWN MUNI AIRPORT        72  46  56  32  48 /  40  50  10  -   10
HONDO MUNI AIRPORT             73  45  63  30  54 /  10  40  -   -   -
SAN MARCOS MUNI AIRPORT        75  46  61  31  53 /  30  50  10  -   10
LA GRANGE - FAYETTE REGIONAL   75  49  61  33  52 /  50  70  20  -   10
SAN ANTONIO INTL AIRPORT       73  46  62  33  54 /  20  50  -   -   10
STINSON MUNI AIRPORT           74  46  64  32  55 /  20  50  -   -   10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/11
Hazardous weather outlook, Dec 23, 3:15 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CST WED DEC 23 2009

TXZ171>173-183>194-202>209-217>225-228-241200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
315 PM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A DEVELOPING STORM SYSTEM WILL PUSH A COLD FRONT THROUGH SOUTH
CENTRAL TEXAS TONIGHT...WITH SHOWERS AND THUNDERSTORMS FORECAST TO
DEVELOP ALONG AND IMMEDIATELY BEHIND THE FRONT. SOME STORMS MAY
BECOME SEVERE ALONG AND NORTH OF INTERSTATE 10 IN THE HILL COUNTRY
...AND ALONG AND EAST OF THE I-35 CORRIDOR. THE PRIMARY THREAT
WILL BE LARGE HAIL...ALTHOUGH WIND GUSTS TO 60 MPH CAN NOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A WIND ADVISORY IS IN EFFECT THURSDAY FOR MUCH OF THE AREA...WITH
NORTHWEST WINDS OF 20 TO 30 MPH EXPECTED. WIND GUSTS WILL
OCCASIONALLY REACH UP TO BETWEEN 35 AND 40 MPH ON THURSDAY. IN
ADDITION...ELEVATED FIRE WEATHER CONDITIONS ARE FORECAST OVER THE
RIO GRANDE VALLEY AND PLAINS THURSDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.